MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49941
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopic lithotripsy, one side of the pigtail loop was found ruptured on a universa soft ureteral stent when the device was removed from the package.The tether was attached to the stent when the package was opened.Due to not being able to see the tether on the damage stent, it cannot be determined which side of the stent the damage was found.The device did not make patient contact.A device of the same type was used to finish the procedure.There were no adverse effects reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description : as reported, during a ureteroscopic lithotripsy, one side of the pigtail loop was found ruptured on a universa soft ureteral stent when the device was removed from the package.The tether was attached to the stent when the package was opened.Due to not being able to see the tether on the damage stent, it cannot be determined which side of the stent the damage was found.The device did not make patient contact.A device of the same type was used to finish the procedure.There were no adverse effects reported.Investigation evaluation: reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The universa soft ureteral stent set was returned in its open, original package.A visual inspection was preformed, and a slit was seen on the tethered side, originating from the first sideport from the end.No tether was returned.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot 14486968 revealed no recorded non-conformances relevant to the failure mode.A database search identified one other event reported for an unrelated failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The instructions for use provide the following information to the user related to the reported failure mode: precautions : improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Instructions for use: note: prior to use, immerse stent in sterile water or isotonic saline to allow the hydrophilic surface to absorb water and become lubricious.This will ease placement under standard conditions.Angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.How supplied : upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of product labeling review, device master record and device history record provides evidence to support that the device was manufactured to specification.The investigation findings are consistent with the stent being torn by the tether.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive root cause for this event could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.Correction: b1, h1- there is no evidence to suggest that the observed device failure of the stent being torn by the tether would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key15328477
Report Number1820334-2022-01430
Device Sequence Number6293963
Product Code FAD
UDI-Device Identifier00827002499416
UDI-Public(01)00827002499416(17)250120(10)14486968
Combination Product (Y/N)N
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberG49941
Device Catalogue NumberUSH-624
Device Lot Number14486968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale